Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Toxo side affects and aids
Oct 2, 2011

Ive been diagnosed with aids sighing the last year after being hospitalized with a collapse lunge. My cd4 cell last recorded at 198 up from 124 my viro load went from 600 to over 25,000 and counting...Now started on atripalla. My blood work show for the basic test toxo at a 34 low is under 6 as you already know. I'm having numbing in the feet legs hands dropping thing have foot drop..my muscles, bones, head spine hurting under my rib cage...called my specialist HIV doctor and asked him to do further testing on the toxo he state didn't think it could be acking my body because my viro load was still over 50. My symptoms are matching across the board for active toxo. I'm asking for a second opion on Monday if I can bare the pain throughout the weekend.

Response from Dr. Holodniy

I agree with you pursuing a second opinion. In particular you need to see a neurologist, and preferably one who has experience evaluating people with HIV infection. Although your doctor is correct at one level, most people would not develop active toxoplasmosis infection with your CD4 count (usually occurs in people with < 50 CD4 count), it could still be a manifestation of active toxo which can be seen in people who have just started HIV meds. However, this could be something entirely different and unrelated to toxo given the type of symptoms you describe and this is best sorted out by a neurologist.



Previous
CD4,CD8 %
Next
Recently Infected/UD VL/Low CD4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement